Alert archive / Indiana / Gale Warnings in 2017
Gale Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 4, 2017, 3:49 PM EDT. It took effect at Apr 5, 2017, 5:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 3:49 PM EDT (19:49 UTC)
- In effect from
- Apr 5, 2017, 5:00 PM EDT
- Expired
- Apr 6, 2017, 5:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
080 WHUS73 KIWX 041949 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 PM EDT TUE APR 4 2017 LMZ043-046-050400- /O.CAN.KIWX.SC.Y.0026.000000T0000Z-170405T0000Z/ /O.NEW.KIWX.GL.W.0008.170405T2100Z-170407T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 349 PM EDT TUE APR 4 2017 ...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 5 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 5 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: NORTHEAST WIND 30 KNOTS WEDNESDAY WITH GUSTS TO 45 KNOTS. * WAVES: 10-14 FEET ON WEDNESDAY INCREASING TO 14 TO 18 FEET ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
481 WHUS73 KIWX 050302 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 PM EDT TUE APR 4 2017 LMZ043-046-051115- /O.EXT.KIWX.GL.W.0008.170405T2100Z-170406T0900Z/ /O.NEW.KIWX.SR.W.0001.170406T0900Z-170407T0600Z/ /O.NEW.KIWX.GL.W.0009.170407T0600Z-170407T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1102 PM EDT TUE APR 4 2017 ...GALE WARNING NOW IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM EDT THURSDAY... ...STORM WARNING IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT FRIDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT FRIDAY. GALE WARNINGS ALSO REMAIN IN EFFECT FROM 5 PM EDT WEDNESDAY TO 5 AM EST THURSDAY...AND FROM 2 AM FRIDAY TO 5 PM EDT FRIDAY. * WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS WEDNESDAY AFTERNOON. GUSTS TO 30 KNOTS WEDNESDAY AFTERNOON INCREASING TO 35 KNOT GALES LATE WEDNESDAY AFTERNOON. NORTH TO NORTHEAST GALES 35 TO 40 KNOTS WITH GUSTS TO 50 KNOT STORMS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * WAVES: 2 TO 4 FEET BUILDING TO 4 TO 7 FEET WEDNESDAY AFTERNOON...THEN TO 10 TO 14 FEET WEDNESDAY NIGHT...AND TO 14 TO 18 FEET THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
652 WHUS73 KIWX 050835 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 AM EDT WED APR 5 2017 LMZ043-046-051645- /O.CON.KIWX.GL.W.0008.170405T2100Z-170406T0900Z/ /O.EXT.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/ /O.EXT.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 435 AM EDT WED APR 5 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT THURSDAY... ...STORM WARNING NOW IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY... THE STORM WARNING IS NOW IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY. THE GALE WARNING IS NOW IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT THURSDAY. * WINDS: NORTHEAST GALES TO 35 KNOTS LATE THIS AFTERNOON BACKING NORTH TO 50 KNOT STORMS LATE TONIGHT AND THURSDAY, THEN EASING TO 45 KNOT GALES THURSDAY NIGHT. * WAVES: BUILDING TO 14 TO 18 FEET THURSDAY, THEN SUBSIDING TO 12 TO 16 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
888 WHUS73 KIWX 051414 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 AM EDT WED APR 5 2017 LMZ043-046-052215- /O.CON.KIWX.GL.W.0008.170405T2100Z-170406T0900Z/ /O.CON.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/ /O.CON.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1014 AM EDT WED APR 5 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY. * WINDS: NORTHEAST GALES TO 35 KNOTS LATE THIS AFTERNOON BACKING NORTH TO 50 KNOT STORMS LATE TONIGHT AND THURSDAY, THEN EASING TO 45 KNOT GALES THURSDAY NIGHT. * WAVES: BUILDING TO 14 TO 18 FEET THURSDAY, THEN SUBSIDING TO 12 TO 16 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
785 WHUS73 KIWX 051951 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EDT WED APR 5 2017 LMZ043-046-060400- /O.CON.KIWX.GL.W.0008.170405T2100Z-170406T0900Z/ /O.CON.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/ /O.CON.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 PM EDT WED APR 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY. * WINDS: NORTHEAST GALES TO 35 KNOTS LATE THIS AFTERNOON BACKING NORTH TO 50 KNOT STORMS LATE TONIGHT AND THURSDAY, THEN EASING TO 45 KNOT GALES THURSDAY NIGHT. * WAVES: BUILDING TO 14 TO 18 FEET THURSDAY, THEN SUBSIDING TO 12 TO 16 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
703 WHUS73 KIWX 060248 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 PM EDT WED APR 5 2017 LMZ043-046-061100- /O.CON.KIWX.GL.W.0008.000000T0000Z-170406T0900Z/ /O.CON.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/ /O.CON.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 PM EDT WED APR 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 5 PM EDT FRIDAY. * WINDS: NORTH TO 30 KNOTS INCREASING TO GALES TO 35 KNOTS OVERNIGHT. GUSTS TO 40 KNOT GALES INCREASING TO 50 KNOT STORMS OVERNIGHT. NORTH GALES TO 40 KNOTS THURSDAY WITH GUSTS TO 50 KNOT STORMS. * WAVES: BUILDING TO 10 TO 14 FEET TONIGHT...THEN TO 14 TO 18 FEET THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
212 WHUS73 KIWX 060850 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EDT THU APR 6 2017 LMZ043-046-061700- /O.EXP.KIWX.GL.W.0008.000000T0000Z-170406T0900Z/ /O.CON.KIWX.SR.W.0001.170406T0900Z-170407T0000Z/ /O.CON.KIWX.GL.W.0009.170407T0000Z-170407T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EDT THU APR 6 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING. A STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT FRIDAY. * WINDS: NORTH STORMS TO 50 KNOTS TODAY. NORTH GALES TO 45 KNOTS TONIGHT. NORTHWEST GALES TO 35 KNOTS FRIDAY. * WAVES: 14 TO 18 FEET TODAY, 12 TO 16 FEET TONIGHT, AND 8 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 4, 3:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 4, 3:45 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 345 PM EDT Tue Apr 4 2017 .SYNOPSIS... Issued at 345 PM EDT Tue Apr 4 2017 Active weather is expected Wednesday into Thursday. One to three inches of rain is expected across the area with the highest totals around South Bend. Some minor flooding is possible in low lying and poor drainage areas. Windy conditions are then expected on Thursday with gusts up to 40 mph possible. Some snow may mix in at times...particularly Thursday night...but little to no accumulation or impacts are expected. && .SHORT TERM...(This Evening through Tonight) Issued at 345 PM EDT Tue Apr 4 2017 Quiet weather anticipated this evening and most of the overnight. Drizzle hung on a bit longer than expected but will continue to dissipate late this afternoon as parent jet streak/vort max shifts east and subsidence/slightly drier air builds. Delayed onset of precip a bit overnight with WAA wing of deep trough upstream arriving slightly later than previously anticipated. Bulk of the rain will arrive after 12Z tomorrow. Lows holding in upper 30s to low 40s. && .LONG TERM...(Wednesday through Tuesday) Issued at 345 PM EDT Tue Apr 4 2017 A complex and multi-faceted hazardous weather event set to unfold Wed into Thur as strong low pressure moves through the region. Setting the stage...Another vigorous, high amplitude/short wavelength mid/upper level trough is currently seen on water vapor ejecting out of New Mexico. 120kt jet at 250mb, sampled well by morning KSLC raob, will dive through the base of the trough tonight and into our region by late Wed morning. Trough axis takes on at least a neutral tilt by then and strengthening 110+ kt upper jet over the northern Lakes provides coupled jet structure with abundant upper divergence. Corresponding ageostrophic response in the lower levels will light up a very healthy band of sharp 290-295K isentropic ascent/fgen over our northwest Wed morning. Secondary jet streak then dives into the base of the trough Wed night forcing a more negative tilt, a renewed push of PV advection (1.5 PVU surface near 500mb with both waves) prolonged period of midlevel deformation locally, and a further deepening of surface cyclone to our east. This leads to a long-duration event with multiple hazards. Compartmentalized the hazards for simplicity, in order of expected impact: Heavy rain/Flooding...This is the main concern for this event given recent wet conditions. In addition to impressive dynamics noted above, PW values will be hovering around an inch which is just slightly below climatological max. 850mb dewpoints climb near 10C with moist adiabatic lapse rates aloft (at times). Moisture flux convergence continues through most of the day Wed, feeding ample moisture into a very deep layer of strong ascent with coupled lower and upper level forcing. Static instability and thunder likely hard to come by but these events can be notorious rain producers regardless, posing a flood threat given long duration of rain and saturated soils/elevated river levels. Our saving grace is that trend towards a stronger jet/deeper upper low also corresponds to a northwest nudge of morning precip seen in most 12Z hi-res guidance, including the NAM12. Moderate rain still assured in the NW later in the day, but this leading WAA surge with impressive fgen and moisture contributes a lot to the event total...now focused over Chicago area. CVA and deformation-driven precip later in the event will not be quite as efficient given loss of continuous moisture convergence and QPF totals currently forecasted around 1-2 inches. (Could've been 2-4 in NW with morning batch). 12Z GFS not quite on board with this scenario but seems to still be underdoing upstream jet streak. Leaning toward the higher resolution guidance and will forgo flood watch issuance at this point. Will keep a close eye on South Bend vicinity though. Severe Weather...Warm sector will make a run at our SE CWA, similar to event last Thursday. Wind/shear profiles more than supportive for severe weather but as is often the case, destabilization remains in question. Midlevel lapse rates not particularly impressive and latest guidance suggests SBCAPE will remain just south of our CWA (further south than last event). Certainly wouldn't rule out isolated severe weather south of US-24 but chances appear low at this point as reflected in latest SWODY2 update. Wind/Lakeshore Flooding...Rapidly deepening secondary low over the eastern Lakes with strong surface high over the Northern Plains will set up a tightening pressure gradient across our area on Thu. 900mb winds climb to around 60kts over our W/NW. 925mb winds are around 40kts for most of the CWA Thu afternoon. Mixing depths highly questionable though with even GFS suggesting 925mb may be a stretch. Will certainly be breezy but appears to be just under advisory criteria for most locations at this point. The exception is our lakeshore counties where stronger gradient and reduced friction off the lake will likely support some 45-50 mph gusts. With a fetch just west of due north and at least neutral lake induced instability, waves expected to climb to around 15 ft. Some beach erosion and minor damage/flooding possible along the lakeshore. Not expecting significant impacts at this point so will hold off on any watch. Snow...Deepening cyclone will pull some colder air south into our area by late Wed night and could see some wet snow mix in at times. Our far NW counties may see a few wet snowflakes early Thu morning given potential for decent precip rates. However, ground is warm and suspect April sun will prevent any accumulation during the day Thu. Colder temps anticipated Wed night (low 30s) but precip will be pulling away by then. Bottomline...some wet snow will likely mix in at times but not anticipating much (if any) accumulation or impacts. Return to much quieter weather by Friday and into the weekend, along with a stark warmup by Sunday. Next chance of rain will be on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 100 PM EDT Tue Apr 4 2017 Low ceilings remain in place over the terminals with primarily low MVFR/IFR criteria. Drizzle over KSBN may further reduce both visibility and ceilings at the start of the forecast period. Later this afternoon a gradual improvement in flight conditions is expected as ceilings slowly improve back to VFR by 00z. Overnight winds will shift from NW to NE and then rain showers are expected over the terminals by morning. Rain will deteriorate flight conditions back down to low MVFR/IFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 8 PM EDT this evening for LMZ043-046. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 4, 5:19 AM EDT, 10 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 519 AM EDT Tue Apr 4 2017 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-050930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam- 519 AM EDT Tue Apr 4 2017 /419 AM CDT Tue Apr 4 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Minor flooding will continue on some rivers in the area. See the latest River Flood Statements or visit the National Weather Service Advanced Hydrologic Prediction Service webpage for more specific information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Minor river flooding will continue on some rivers in the area through this week. More rain is expected Wednesday and Thursday with some locally heavy rainfall possible, which may cause additional and more substantial flooding. Please see the Hydrologic Outlook product for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ020-022>027-032>034-OHZ024-025-050930- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Van Wert-Allen OH- 519 AM EDT Tue Apr 4 2017 This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Minor flooding will continue on some rivers in the area. See the latest River Flood Statements or visit the National Weather Service Advanced Hydrologic Prediction Service webpage for more specific information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight risk of severe thunderstorms Wednesday afternoon. Strong forcing associated with a rapidly deepening low pressure system will bring a chance for thunderstorms on Wednesday afternoon. Some storm could become severe with large hail and isolated damaging winds. Minor river flooding will continue on some rivers in the area through this week. More rain is expected Wednesday and Thursday with some locally heavy rainfall possible, which may cause additional and more substantial flooding. Please see the Hydrologic Outlook product for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-050930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 519 AM EDT Tue Apr 4 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Hazardous conditions for small craft are expected late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous conditions for small craft are expected Tuesday..and again from late Wednesday afternoon through Friday. Gale gusts are possible during this period. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.